Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 80, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 19, 2018, 4:17 AM CST. It took effect at Nov 19, 2018, 3:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2018, 4:17 AM CST (10:17 UTC)
- In effect from
- Nov 19, 2018, 3:00 PM CST
- Expired
- Nov 20, 2018, 3:57 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
515 WHUS73 KGRB 191017 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 417 AM CST Mon Nov 19 2018 LMZ521-522-191830- /O.NEW.KGRB.SC.Y.0080.181119T2100Z-181120T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 417 AM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM CST this evening. * WINDS...North 15 to 25 kts. * WAVES...3 to 5 feet this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-191830- /O.NEW.KGRB.SC.Y.0080.181119T2100Z-181120T0900Z/ Rock Island Passage to Sturgeon Bay WI- 417 AM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST TUESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 3 AM CST Tuesday. * WINDS...15 to 25 kts. * WAVES...3 to 5 feet this afternoon building to 4 to 6 feet this evening into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
758 WHUS73 KGRB 191547 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 947 AM CST Mon Nov 19 2018 LMZ542-543-200000- /O.EXB.KGRB.SC.Y.0080.181119T2100Z-181120T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 947 AM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 6 AM CST Tuesday. * WINDS...North 15 to 25 kts. * WAVES...3 to 5 feet this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-200000- /O.EXT.KGRB.SC.Y.0080.181119T2100Z-181120T1200Z/ Rock Island Passage to Sturgeon Bay WI- 947 AM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... * WINDS...15 to 25 kts. * WAVES...3 to 5 feet this afternoon building to 4 to 6 feet this evening into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-200000- /O.CON.KGRB.SC.Y.0080.181119T2100Z-181120T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 947 AM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WINDS...North 15 to 25 kts. * WAVES...3 to 5 feet this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
783 WHUS73 KGRB 192103 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 303 PM CST Mon Nov 19 2018 LMZ521-522-200300- /O.CON.KGRB.SC.Y.0080.000000T0000Z-181120T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 303 PM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...North 15 to 25 kts. * WAVES...3 to 5 feet this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-200515- /O.CON.KGRB.SC.Y.0080.000000T0000Z-181120T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 303 PM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...North 15 to 25 kts. * WAVES...3 to 5 feet this evening building to 4 to 6 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
546 WHUS73 KGRB 200308 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 908 PM CST Mon Nov 19 2018 LMZ521-522-200415- /O.EXP.KGRB.SC.Y.0080.000000T0000Z-181120T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 908 PM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below small craft advisory criteria. $$ LMZ541>543-201115- /O.CON.KGRB.SC.Y.0080.000000T0000Z-181120T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 908 PM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...North 15 to 25 knots becoming northwest 10 to 15 knots after midnight. * WAVES...3 to 5 feet tonight, subsiding to 1 to 3 feet early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
077 WHUS73 KGRB 200957 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 357 AM CST Tue Nov 20 2018 LMZ541>543-201800- /O.CAN.KGRB.SC.Y.0080.000000T0000Z-181120T1200Z/ /O.NEW.KGRB.SC.Y.0081.181120T2100Z-181121T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 357 AM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 AM CST Wednesday. * WINDS...becoming southwest 15 to 25 knots this afternoon, then veering west this evening and northwest overnight. A few gusts to 30 knots are possible, especially near Deaths Door late tonight. * WAVES...building to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-201800- /O.NEW.KGRB.SC.Y.0081.181120T2100Z-181121T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 357 AM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 AM CST Wednesday. * WINDS...becoming southwest 15 to 25 knots this afternoon, then veering west this evening and northwest overnight. A few gusts to 30 knots are possible, especially near Deaths Door late tonight. * WAVES...building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:53 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 19, 3:53 AM CST, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 353 AM CST Mon Nov 19 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 352 AM CST Mon Nov 19 2018 Main concerns in the short-term is the light snow moving through the area this morning along with yet another chance of lighter snow late Tuesday afternoon. The light snow this morning will likely impact the morning commute across portions of central, north central and far northeast WI. Satellite imagery shows widespread cloud cover across the Western Great Lakes region and farther upstream into southern Canada. Radar this morning continues to show light snow across northern WI with surface observations showing visiblities generally around 1 to 2 miles, while central and east central WI is showing high clouds and little no radar returns or reduced visibility as of 10Z. Also at 10Z/19, winds and pressure from surface obs indicate that the low is centered over northwest WI, helping to slow the southward progression of the cold front over the eastern part of the area. Today: The well advertised weak cold front is sagging south through the northern portions of WI this morning. At the same time, a weak low pressure system continues to slide eastward along the front, to roughly north to northwest WI. This low has helped to slow the southward progression of the cold front this morning, which has kept most of the snow closer to the WI/Upper MI border. Additionally, some remnant low level dry air from the departing high pressure system, has kept most of east central and even portions of northeastern WI dry early this morning. The main area of steadier snowfall has remained mainly along and north of Lincoln, Langlade, northern Oconto and southern Marinette Counties. Again those areas will be the most likely to see some travel impacts this morning. The rest of the area will likely see some light snow showers shift through the area by mid morning as the aforementioned low pressure system and upper level energy passes directly overhead by or around 15Z/19. This will allow the cold front to drop more toward the southeast and spread light snow across the rest of the area. Generally not expecting too much in the way of accumulation with the front later this morning, most areas will see less than a half inch of additional accumulation. This may allow for some light accumulation on area roadways across portions of central and east central WI by mid to late morning. Only minor travel impacts are expected in those areas. Tonight: A very brief surface ridge will slide through the area tonight allowing the light snow to come to an end for most of the area. The exception will be in the north to northwest wind snow belts of north-central WI, where some light lake effect snow will slowly diminish through the night. Otherwise, lingering low-level moisture will likely keep partly to mostly cloudy skies in place across the area. Winds will be fairly light tonight across much of the area, which is favorable for colder temperatures; however, the lingering cloud cover will be the main limiting factor for temperatures bottoming out. Regional satellite would suggest that the low level clouds would likely linger through the night as there is quite a bit of cloud cover upstream into Canada. At this point have gone with single digits above zero over portions of north- central into central WI and low to mid teens elsewhere. Tuesday: The next quick moving clipper-type system will slide from near southern Manitoba Tuesday morning to roughly Lake Superior by 21Z Tuesday. As this happens, this system will also drag a weak cold front/trough through the are late in the afternoon into the evening hours. While it doesn't look to have as much moisture and is expected to trek farther north, there will be just enough moisture and forcing in place to allow for some very light snow showers across at least north central WI by late Tuesday afternoon. Generally expecting less than an inch and focused largely over north central WI Tuesday afternoon. This would mainly impact Vilas and Oneida county and possibly as far east as Forest county. Otherwise, the rest of the area will see a steady increase in cloud cover through the afternoon. High temperatures will be in the 20s to low 30s, warmest across east-central WI. .LONG TERM...Tuesday Night Through Sunday Issued at 352 AM CST Mon Nov 19 2018 Models continued to forecast a mid level ridge, that will be over western NOAM at the start of the period, breaking down as it moves eastward. Once the ridge axis passes east of Wisconsin, the forecast gets murkier as model solutions show more variability. Expect temperatures to remain well below normal until the ridge axis is east of the state. Thanksgiving Day will be colder than normal but warmer than early to mid-week. The warmest days look to be Friday and Saturday in southwest flow aloft. A surface low and mid level short wave trough passing northeast of Wisconsin will bring the potential for some snow showers, or even some freezing drizzle, to parts of the area Tuesday night. Chances will be mainly across north-central Wisconsin in northerly flow of cold air over Lake Superior. There may be some light snow or flurries near the Lake Michigan shoreline Thanksgiving morning in easterly flow. There looks to be a more significant precipitation event for the end of the week into the weekend, but details are unclear due to differences among the models. It should be warm enough for precipitation to fall as rain across much of the forecast area, at least during the day. Locations across north-central Wisconsin will likely see more of a mix or just snow. && .AVIATION...for 06Z TAF Issuance Issued at 1133 PM CST Sun Nov 18 2018 A cold front will continue moving through the area from the north through Monday morning, leading to MVFR/IFR conditions as it moves across the region. The potential for sub-VFR conditions is anticipated to slowly shift south and east to the remaining TAF sites between 12-15Z Monday. The chance for snow will diminish Monday afternoon as the cold front sinks south with some LES across the far north as winds turn northerly. Skies should then turn VFR Monday afternoon and evening behind the cold front, save for KRHI with MVFR lake effect clouds. Snowfall around 1-3 inches is possible north of Merrill and Antigo by midday Monday, while amounts under an inch is expected south of Wausau and Sturgeon Bay. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......MG AVIATION.......Kurimski
Hazardous weather outlook, Nov 18, 2:27 PM CST, 13 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 227 PM CST Sun Nov 18 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 227 PM CST Sun Nov 18 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Slippery road conditions are possible late tonight, mainly north of highway 29. An inch or two of snow accumulation is possible across northern Wisconsin by early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered snow showers could result in slippery roads across north-central and far northeast Wisconsin Tuesday afternoon into Tuesday night. Snow accumulations are expected to be minor, but may be sufficient to cause some slick spots on the roads. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall totals to the National Weather Service in Green Bay. LMZ521-522-541>543-191200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 227 PM CST Sun Nov 18 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. MPC/Skowronski
In the hours before
Special weather statement, Nov 18, 11:22 PM CST, 4 hours 55 minutes before
Special Weather Statement National Weather Service Green Bay WI 1122 PM CST Sun Nov 18 2018 WIZ005-010>013-018>021-030-031-073-074-190900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano- Southern Marinette County-Southern Oconto County- 1122 PM CST Sun Nov 18 2018 ...SLIPPERY ROADS EXPECTED OVERNIGHT AND FOR THE MORNING COMMUTE... A slow moving cold front is anticipated to bring a light snowfall to northern Wisconsin through Monday morning. The snow will continue to move south overnight and continue through much of Monday morning. 1 to 2 inches of accumulations is possible by daybreak, which could make for slippery driving conditions for the morning commute. Motorists should be prepared for reduced visibilities and slippery roads and allow for extra time to reach your destination if traveling late tonight and Monday morning. Kurimski
Special weather statement, Nov 19, 3:03 AM CST, 1 hour 14 minutes before
Special Weather Statement National Weather Service Green Bay WI 303 AM CST Mon Nov 19 2018 WIZ005-010>013-018>021-030-031-073-074-191500- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano- Southern Marinette County-Southern Oconto County- 303 AM CST Mon Nov 19 2018 ...SLIPPERY ROADS EXPECTED FOR THE MORNING COMMUTE... A slow moving cold front is producing light snowfall and reduced visibility, near or just under 2 miles, across northern portions of Wisconsin this morning. The light snow will continue to move slowly to the south and east through mid to late morning before slowly diminishing by early afternoon. Around 1 to 2 inches of accumulation can be expected by daybreak, which could make for slippery driving conditions for the morning commute. Motorists should be prepared for reduced visibilities and slippery roads and allow for extra time to reach your destination if traveling this morning. Cooley
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.